Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

June 30, 2018Jackson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 30, 2018, 10:07 PM EDT for Jackson County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2018, 10:07 PM EDT (02:07 UTC)
Expired
Jun 30, 2018, 10:30 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Jackson County, GA

The radar

The Atlanta radar (KFFC), 136 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2018-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2018-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1126 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

850 
WWUS82 KFFC 010207
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1007 PM EDT SAT JUN 30 2018
 
GAZ025-027-035-036-010230-
Madison GA-Jackson GA-Barrow GA-Clarke GA-
1007 PM EDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...EASTERN
JACKSON...EASTERN BARROW AND NORTHERN CLARKE COUNTIES UNTIL 1030 PM
EDT...

At 1006 PM EDT...a strong thunderstorm was over Sandy Creek
Recreation Area, or 7 miles north of Athens...moving west at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Jefferson, Commerce, Arcade, Nicholson, Athens-Clarke County,
Westgate Park, James Holland Youth Sports Cmpx, Peach State Speedway,
Sandy Creek Recreation Area, Apple Valley, Neese and Barretts Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3415 8328 3399 8331 3400 8360 3424 8354
TIME...MOT...LOC 0206Z 099DEG 18KT 3406 8340 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 9:40 PM EDT, 27 minutes earlier.

Area forecast discussion, Jun 30, 9:40 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
940 PM EDT Sat Jun 30 2018

.UPDATE...

Made a few minor adjustments to the grids for tonight, mainly
adjusted the hourly temperature/dew point trends and extended the low
POPs a bit across the area. Otherwise, general, overall, trends
still look good.

20

&&

.PREV DISCUSSION... /Issued 750 PM EDT Sat Jun 30 2018/

SHORT TERM /Tonight through Sunday Night/...
Scattered showers and thunderstorms continue to develop this
afternoon, especially in the vicinity of a weak upper low slowly
meandering in the south Georgia/Florida panhandle area. Coverage
will increase diurnally through the afternoon before gradually
diminishing after sunset. Given a tropical airmass with PWs ranging
from 1.6 in north Georgia to over 2" in central Georgia, locally
heavy rainfall will be the primary concern with any slow-moving
tropical convection.

This weak low will be slow to drift westward through the day Sunday.
Continued deep tropical moisture characterized by PWs continuing to
surge over 2" area wide on Sunday will lead to widespread shower and
thunderstorm development. Locally heavy rainfall will again be
possible, though the severe threat continues to appear limited as
midlevel lapse rates remain unimpressive (sub 6 C/km).

Temperatures on Sunday will be held into the mid-80s across the
western half of the area given widespread cloud cover and convection
while lesser coverage in far eastern portions of the area may allow
a few near-90 degree highs.

RW

LONG TERM /Monday through Saturday/...
Deep easterly flow is expected to continue through the middle of
next week.

The weakness (low pressure) in the ridge will remain in place
through Tuesday then will begin to shift west on Wednesday as deep
easterly flow sets up aloft. Even at the surface, a weak low
pressure across the Florida panhandle on Monday and Tuesday will
begin to shift west by Wednesday as the easterly flow continues. By
the end of the week, several weak/open waves will be moving west in
the flow and move onshore the SE coast, brining raised rainfall
chances.

Overall, no major changes were needed to the forecast.

NListemaa

AVIATION...
00Z Update...

VFR conditions expected outside of convection through 06Z with MVFR
ceilings expected to develop most areas between 06Z and 10Z, lasting
through 15-18Z. Some areas of IFR conditions are possible during
this timeframe as well. Isolated to scattered convection currently
is expected to diminish to isolated at most by 02-04Z becoming more
widespread again after 16Z. East winds 6kt or less through 14Z,
increasing slightly to 6-10kt after.

//ATL Confidence...00Z Update...

Continued medium confidence on MVFR/IFR ceilings Sunday morning.
High confidence other elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  87  71  88 /  30  60  40  40
Atlanta         73  85  72  87 /  40  60  50  50
Blairsville     67  83  67  82 /  30  60  50  50
Cartersville    72  86  71  87 /  30  60  50  50
Columbus        74  86  74  89 /  50  70  50  60
Gainesville     71  85  71  85 /  30  60  50  50
Macon           72  87  72  90 /  50  60  40  30
Rome            72  87  71  87 /  30  60  40  50
Peachtree City  72  85  71  87 /  40  60  50  50
Vidalia         73  89  74  91 /  30  50  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....Reaves
AVIATION...20
Hazardous weather outlook, Jun 30, 3:48 PM EDT, 6 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
348 PM EDT Sat Jun 30 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-012000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
348 PM EDT Sat Jun 30 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous showers and thunderstorms are expected this
afternoon and into the evening. A few thunderstorms may become
strong to severe. Any severe storms could have the potential to
produce damaging wind gusts, frequent lightning, and locally heavy
rainfall. Some isolated storms could also last into the overnight
period.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

There is a chance of thunderstorms each day for the rest of the
time period through the end of next week, mainly during the
afternoon and evening hours with few storms becoming strong to
severe each day with gusty winds, frequent lightning and isolated
flooding from heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 30, 4:49 PM EDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
449 PM EDT SAT JUN 30 2018

GAZ078-079-089-302130-
Harris GA-Talbot GA-Muscogee GA-
449 PM EDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...WESTERN TALBOT AND
NORTHWESTERN MUSCOGEE COUNTIES UNTIL 530 PM EDT...

At 448 PM EDT...a strong thunderstorm was near Waverly Hall, or 7
miles east of Hamilton...moving southwest at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Hamilton, Waverly Hall, Bibb City, Ellerslie, Edgewood, Flat Rock,
Highland Park, Laurel Hills, Green Island Hills, Cataula, Columbus
Metropolitan Airport, Kenwood, Midland, Mountain Hill, Fortson,
Mulberry Grove, Lake Harding, Rose Hill, Saint Marys Hills and F.d.
Roosevelt State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3274 8511 3286 8475 3274 8461 3243 8496
      3252 8500 3253 8501 3272 8512
TIME...MOT...LOC 2048Z 046DEG 17KT 3276 8475

WIND...40MPH
Special weather statement, Jun 30, 5:24 PM EDT, 4 hours 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
524 PM EDT SAT JUN 30 2018

GAZ066-302200-
Troup GA-
524 PM EDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TROUP COUNTY UNTIL
600 PM EDT...

At 524 PM EDT...a strong thunderstorm was over Long Cane, or near
Lanett...moving southwest at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
LaGrange, West Point, Piedmont Heights, Cannonville, Wares
Crossroads, Baughs Crossroads, State Line Park, Abbottsford, Smiths
Crossroad and Long Cane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3314 8521 3313 8505 3289 8500 3287 8508
      3287 8518 3313 8524
TIME...MOT...LOC 2124Z 065DEG 18KT 3294 8513

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 30, 10:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1007 PM EDT SAT JUN 30 2018

GAZ025-027-035-036-010230-
Madison GA-Jackson GA-Barrow GA-Clarke GA-
1007 PM EDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...EASTERN
JACKSON...EASTERN BARROW AND NORTHERN CLARKE COUNTIES UNTIL 1030 PM
EDT...

At 1006 PM EDT...a strong thunderstorm was over Sandy Creek
Recreation Area, or 7 miles north of Athens...moving west at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Jefferson, Commerce, Arcade, Nicholson, Athens-Clarke County,
Westgate Park, James Holland Youth Sports Cmpx, Peach State Speedway,
Sandy Creek Recreation Area, Apple Valley, Neese and Barretts Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3415 8328 3399 8331 3400 8360 3424 8354
TIME...MOT...LOC 0206Z 099DEG 18KT 3406 8340

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:46 PM EDTSpecial Weather StatementFFCCrisp29 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.